Addiction: Substance Abuse Community
weaning off methadone
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

weaning off methadone

I have been on 50mg of Methadone a day for seven years. I was put on it for chronic pain by a pain specialist. Ever since then my teeth have started to rot and my digestive system has slowed to the point where I now have Gastroparesis. For those reasons and many others that I am sure you can relate to I decided to quit. I am even putting my Disabilty at risk (my only source of income) thats how bad I want off this ****. Needless to say I am terrified due to all the war stories I have read on this site and others relating to withdrawal. I know that you always hear about the bad stuff but not about the guy who weaned off and didnt have to many problems but I am preparing for the worst. My doc wants me to wean at 5mg a week with a Clonidine patch. My question is do you guys out there have any other ideas as to what can make my experience less painful? Like other drugs or vitamins or holistic approaches? Also,how long until you feel like a normal human being again? I know everyone is different, but is there a ball park figure? Like 6 months or a year? I look forward to any help you can give.
Related Discussions
5 Comments Post a Comment
Blank
401095_tn?1351395370
Lots on here have experience with drugs that may help you...in fact there have been lots of debates going on.:) :(   someone will answer soon but some do the taper on the methadone and some try another drug when they have tapered to a low enough dose of methadone..50 mg a day is not super high dose of methadone from what I have read on here ..but i have also heard/read that quitting any dose of methadone takes will power to get off of...quitting any narcotic does ...Read the health pages in the right hand column...lots of great info...Welcome and keep posting...someone will answer soon..Easter and a bit slow today
Blank
340590_tn?1290955741
congrats on decideing to get off the methadone and taking control of your life back..since i have never used i dont have any words of wisdon for you sorry.  but i am here to support you and offer words of encouragement.  you can do this and when its all over you will be glad you did.   good luck
cathy
Blank
135222_tn?1210436088
Thanks for your words of encouragement. I know today is slow as it is Easter. And my 41st birthday which factored into my wanting to quit. I am getting to old for this stuff and dont want to be 60 and addicted to Methadone. Unfortunately I dont have a big support system. I live alone and my family lives far away. I also dont have many friends as all I needed was my Methadone. I think I will attend NA meetings in my area as from what I understand support is very important when kicking.
Blank
454371_tn?1221300985
I have only been on methadone for 5 months. I am down to 15mgs. and having w/d. I have been doing some looking around. even talked to a rehab place. They are telling me to try the suboxone. They say get on it, then right off it. and I should not have any trouble with w/d. I do not know this for a fact. Had a few people who did it say the samething. I am thinking about trying it.. But still want to do some checking around before I take the jump....
Good luck with what ever way you go, and I hope that this helped you...
Blank
Avatar_f_tn
First off Id like to tell spackle about something that happened to me during my taper & that is that I to had gotton down to around 15mgs or it could have been 12? At any rate all of a sudden out of the blue, I started to withdrawal, it wasnt horrible but regardless it wasnt fun, I felt super weak & depressed, I couldnt sleep, I was irritable etc, & around 8 days later I was back to my old self, this also happend again when I went from 12 to 8mgs, & has never bothered me since, to be honest I feel way better at 2mgs then I did at 12 or 15, so I really believe that you must let your body adjust to the new dose decrease, also I to was getting scared & even talked to someone about getting onto sub, but once all the withdrawals went away, I thought to myself how dumb that would have been, so you gotta ride it out, it shall pass. Theirs also no ballpark figure or a timeframe when you may begin to feel better, It could be days, weeks, months? We are all different, I consider myself extremely lucky to have made the progress I,ve made & Im sure you will find your own way in time. Good Luck Penelope
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ